# SDR HTKA202001080000

- Difficulty date: November 14, 2019
- Submitted: January 8, 2020
- Operation: Air carrier
- Aircraft: N502RA
- Make and model: Cessna 404
- Aircraft serial: 4040066
- Engine: Cont GTSIO520M
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE FAILED IN FLIGHT.  NUMBER 1 CONNECTING ROD AND (CRANK END) PROTRUDING THROUGH TOP OF ENGINE CASE.  RIGHT MAGNETO BROKEN OFF ITS MOUNT.  THE ENGINE HAS BEEN IN SERVICE SINCE 05/2017.  IT IS A FACTORY REBUILT ENGINE.  THIS IS THE SECOND ENGINE IN OUR FLEET TO HAVE THIS TYPE OF FAILURE.
